MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0 AND 2.4 SCREWS, LONG; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0 AND 2.4 SCREWS, LONG; GAUGE, DEPTH
Model Number 319.007
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the depth gauge for 2.0mm and 2.4mm screws, long (p/n: 319.007, lot number: 4911460) was received at us cq.Visual inspection of the complaint device showed the distal tip of the needle was bent, and the body had issues assembling to the slider.Functional test: a functional assessment was performed on the complaint device.The body had issues sliding over the ball and spring attached to the slider.With extra force, the body was able to assemble.The condition could be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition and due to post-manufacturing damage.Document/specification review: relevant drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the distal tip is bent and the ball and spring were stuck, preventing the body from easily assembling onto the slider.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part # 319.007.Synthes lot # 4911460.Supplier lot # na.Release to warehouse date: 23 dec 2004.Manufactured by synthes (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the depth gauge for 2.0mm and 2.4mm screws does not function during reverse logistics audit of returned device.There was no patient involvement and no additional information is available.During manufacturer's investigation of the returned device it was identified that the distal tip of the needle was bent, and the body had issues assembling to the slider.This device condition was re-evaluated and determined to be reportable on march 15, 2021.This report is for one (1) depth gauge for 2.0 and 2.4 screws, long.This is report 1 of 1 for (b)(4).

Brand Name
DEPTH GAUGE FOR 2.0 AND 2.4 SCREWS, LONG
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11590116
Report Number2939274-2021-01596
Device Sequence Number14498817
Product Code HTJ
UDI-Device Identifier10887587039008
UDI-Public(01)10887587039008
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.007
Device Catalogue Number319.007
Device Lot Number4911460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1